Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Severe abdominal cramping after mirena insertion. Can I wait for some time and go to doctor?

I had mirena inserted a littles over 3 weeks ago. I ve had some minor on and off cramping which I know is normal. However, since Monday I have been experiencing severe sharp pains in my lower right abdomen . Usually in the morning shortly after getting up. I have an apoinment with my obgyn Monday to have the mirena checked. Is it okay to wait that long of should I seek immediate attention?
Asked On : Sun, 2 Dec 2012
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Jan 2016
Hallow, I fully empathise your sufferings.

Mirena is an intrauterine device. When with Mirena in you start getting severe pain in abdomen, the cause could be:
1. The uterus cannot get adjusted with it and is trying to throw it out. This is more commonly observed in women without any previous pregnancy.
2. There is infection in the uterus and the device.
3. The device is trying to perforate through the uterus.
You will have to report to the Gynaecologist at the earliest.
Ultrasonography/X-ray can reveal about the perforation aspect. Rest two will have to be evaluated by the Gynaecologist by clinical examination.

You may have to get the device out if it is not tolerated by you. If there is infection, you may require a course of antibiotics.

I hope I have guided you with sufficient information.
Answered: Wed, 22 Jul 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor